Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 18, 2021, 4:24 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 4:24 PM CDT (21:24 UTC)
- Expired
- Aug 18, 2021, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 40
Counties Montgomery County, TN, Robertson County, TN
The radar
The Ft Campbell radar (KHPX), 34 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
621
WWUS84 KOHX 182124
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
424 PM CDT Wed Aug 18 2021
TNZ006-007-025-026-182215-
Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-
424 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of northeastern Dickson,
Montgomery, northern Cheatham and Robertson Counties through 515 PM
CDT...
At 424 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles east of Erin to near Joelton. Movement
was north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Springfield, Oak Grove, Ashland City, Fort Campbell, Clarksville,
Coopertown, Guthrie, Pleasant View, Orlinda, Adams, Cedar Hill,
Slayden, Cheatham Dam, Palmyra, Woodlawn and Cunningham.
This includes Interstate 24 between mile markers 1 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3663 8672 3639 8691 3626 8699 3628 8749
3664 8758 3665 8699
TIME...MOT...LOC 2124Z 188DEG 15KT 3635 8748 3632 8696
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 18, 2:53 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 18, 2:53 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Nashville TN 253 PM CDT Wed Aug 18 2021 .DISCUSSION... Radar is showing some good bands of thunderstorms where CAPE is 3000+ J/KG. One of those bands happens to be sitting over the office and radar is estimating at least 2 inches of rain has fallen. Any place that gets these training storms will have the potential for heavy rainfall and localized flash flooding. A broad front will move through the Ohio Valley today and tomorrow. This will give southerly winds for the area. PW value from the 18Z sounding was almost 2" and PW/s from soundings to the south and southwest have been 2" and higher so the potential for periods of heavy rainfall will be possible. Storm total precipitation values for today through Sunday night range from 3+ inches Wayne county to 1" Picket and Fentress Counties. Will keep watching this just in case more than localized flash flooding becomes a potential. A ridge builds in from the lower Mississippi Valley for the weekend. Still have chance to likely rain on Saturday and down to slight chance/chance starting on Sunday. With the influence of this ridge mainly a diurnal pop situation with Monday and Tuesday being the driest days. Temperatures will be on the cooler side due to clouds and rain for the next couple of day...but still very much summertime. && .AVIATION... 18Z TAF DISCUSSION. Scattered showers and t'storms will effect much of the area through the afternoon and again overnight into tomorrow morning. Expect periods with decreased visibilities if a storm moves directly over a terminal. Winds will remain light and calm through the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 85 72 88 72 / 70 80 60 80 40 Clarksville 71 84 70 86 71 / 70 70 50 70 40 Crossville 68 79 67 81 66 / 60 80 60 70 30 Columbia 71 84 71 86 71 / 70 80 60 80 40 Lawrenceburg 71 83 70 86 70 / 70 80 60 80 40 Waverly 70 84 70 87 70 / 60 80 60 80 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......12 AVIATION........Adcock
Hazardous weather outlook, Aug 18, 7:16 AM CDT, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 716 AM CDT Wed Aug 18 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-191030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 716 AM CDT Wed Aug 18 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. There is a marginal risk of severe storms today, particularly during the afternoon. The primary risk is strong to severe wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a high probability of showers and thunderstorms lasting through Saturday night. Significant rainfall accumulations are possible in areas that are affected by multiple rounds of storms, and some flooding may occur, especially in areas near the Alabama state line. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 12
In the hours before
Special weather statement, Aug 18, 3:38 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
338 PM CDT Wed Aug 18 2021
TNZ057-058-093-094-182130-
Hickman TN-Lawrence TN-Wayne TN-Lewis TN-
338 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of Lewis, northeastern
Wayne, northwestern Lawrence and south central Hickman Counties
through 430 PM CDT...
At 338 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hohenwald to near Waynesboro. Movement was
east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hohenwald, Waynesboro, Collinwood, Gordonsburg and Kimmins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3518 8779 3555 8767 3557 8765 3560 8766
3566 8764 3580 8733 3518 8745
TIME...MOT...LOC 2038Z 255DEG 14KT 3561 8759 3527 8770
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 18, 3:40 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
340 PM CDT Wed Aug 18 2021
TNZ026-027-182115-
Davidson TN-Cheatham TN-
340 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of northwestern Davidson
and east central Cheatham Counties through 415 PM CDT...
At 340 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ashland City to near Joelton. Movement was
north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ashland City, Joelton, Whites Creek and Beaman Park.
This includes Interstate 24 between mile markers 31 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3619 8680 3617 8714 3635 8707 3636 8683
3635 8682 3636 8680 3636 8673
TIME...MOT...LOC 2040Z 193DEG 14KT 3622 8707 3625 8684
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 18, 3:57 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
357 PM CDT Wed Aug 18 2021
TNZ007-182145-
Robertson TN-
357 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of Robertson County
through 445 PM CDT...
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm over
Coopertown, or near Springfield, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Springfield, Greenbrier, Coopertown, Cross Plains, Pleasant View,
Orlinda, Adams and Cedar Hill.
This includes Interstate 24 between mile markers 22 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3636 8684 3638 8686 3637 8686 3637 8688
3639 8689 3638 8693 3639 8694 3638 8694
3638 8696 3637 8697 3642 8707 3664 8704
3665 8660
TIME...MOT...LOC 2056Z 201DEG 8KT 3644 8693
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 18, 3:58 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
358 PM CDT Wed Aug 18 2021
TNZ006-025-026-182145-
Dickson TN-Cheatham TN-Montgomery TN-
358 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of Dickson, southern
Montgomery and northwestern Cheatham Counties through 445 PM CDT...
At 358 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Erin to 8 miles west of
Dickson. Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dickson, Clarksville, White Bluff, Burns, Charlotte, Vanleer,
Slayden, Cheatham Dam and Cunningham.
This includes Interstate 24 between mile markers 9 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3659 8716 3606 8720 3600 8753 3622 8754
3625 8752 3633 8751 3634 8755 3639 8755
TIME...MOT...LOC 2058Z 242DEG 19KT 3634 8751 3605 8751
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 18, 4:16 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
416 PM CDT Wed Aug 18 2021
TNZ057-058-060-094-095-182200-
Hickman TN-Lawrence TN-Lewis TN-Maury TN-Giles TN-
416 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of Lewis, northeastern
Lawrence, southwestern Maury, northwestern Giles and southeastern
Hickman Counties through 500 PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm near
Summertown, or 10 miles southeast of Hohenwald, moving northeast at
25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hohenwald, Mount Pleasant, Summertown, Gordonsburg, Kimmins,
Henryville, Hampshire and Williamsport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3532 8747 3553 8757 3573 8751 3573 8714
3539 8711
TIME...MOT...LOC 2116Z 245DEG 24KT 3544 8744
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 18, 4:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
424 PM CDT Wed Aug 18 2021
TNZ006-007-025-026-182215-
Robertson TN-Dickson TN-Cheatham TN-Montgomery TN-
424 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of northeastern Dickson,
Montgomery, northern Cheatham and Robertson Counties through 515 PM
CDT...
At 424 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles east of Erin to near Joelton. Movement
was north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Springfield, Oak Grove, Ashland City, Fort Campbell, Clarksville,
Coopertown, Guthrie, Pleasant View, Orlinda, Adams, Cedar Hill,
Slayden, Cheatham Dam, Palmyra, Woodlawn and Cunningham.
This includes Interstate 24 between mile markers 1 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3663 8672 3639 8691 3626 8699 3628 8749
3664 8758 3665 8699
TIME...MOT...LOC 2124Z 188DEG 15KT 3635 8748 3632 8696
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:06 PM CDT | Special Weather Statement | OHX | Wilson | 39 min |
| Aug 18, 1:52 PM CDT | Special Weather Statement | OHX | Wilson | 38 min |
| Aug 18, 2:24 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 2 hr |
| Aug 18, 2:33 PM CDT | Flash Flood Warning | OHX | Davidson, Sumner, Wilson | 117 min |
| Aug 18, 2:59 PM CDT | Special Weather Statement | OHX | Sumner | 31 min |
| Aug 18, 3:38 PM CDT | Special Weather Statement | OHX | Lewis | 52 min |
| Aug 18, 3:40 PM CDT | Special Weather Statement | OHX | Cheatham | 35 min |
| Aug 18, 3:57 PM CDT | Special Weather Statement | OHX | Robertson | 48 min |
| Aug 18, 3:58 PM CDT | Special Weather Statement | OHX | Dickson | 47 min |
| Aug 18, 4:00 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 3 hr |
| Aug 18, 4:02 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Perry, Wayne | 3 hr |
| Aug 18, 4:16 PM CDT | Special Weather Statement | OHX | Lewis | 44 min |
| Aug 18, 4:25 PM CDT | Special Weather Statement | OHX | Overton | 50 min |
| Aug 18, 4:43 PM CDT | Areal Flood Advisory | OHX | Fentress, Overton, Putnam | 2 hr |
| Aug 18, 4:52 PM CDT | Special Weather Statement | OHX | Maury | 53 min |
| Aug 18, 5:13 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 3 hr |
| Aug 18, 5:27 PM CDT | Areal Flood Advisory | OHX | Fentress | 2 hr |
| Aug 18, 5:41 PM CDT | Special Weather Statement | OHX | Davidson, Maury, Williamson | 49 min |
| Aug 18, 6:08 PM CDT | Areal Flood Advisory | OHX | Bedford, Davidson, Marshall, Maury, Rutherford, Williamson | 112 min |
| Aug 18, 6:15 PM CDT | Special Weather Statement | OHX | Giles | 45 min |
| Aug 18, 6:17 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall | 58 min |
| Aug 18, 6:28 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 32 min |
| Aug 18, 6:48 PM CDT | Special Weather Statement | OHX | Wilson | 42 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.